Upcoming ANZAMEMS Seminars

ANZAMEMS Seminars 2022

ANZAMEMS Professional Development Day 

Wednesday 30 November, 9:00am­–5:00pm AEDT

The University of Melbourne, Engineering C-428, and online via Zoom.

(Part of the Congress of HASS, https://www.chass.org.au/congress)

ANZAMEMS will be running a Professional Development Day for postgraduates and early career researchers from both Australia and New Zealand at the upcoming Congress of the Council of Humanities and Social Sciences (CHASS) in Melbourne, in late November 2022.

The event will be held both in person at The University of Melbourne, and online via Zoom on Wednesday 30 November 2022.

The ANZAMEMS Professional Development Day will assist postgraduate and ECR scholars in their development as researchers and provide opportunities to network with experts and other postgraduates working in similar fields. The program will offer a mix of career development and state of the field/s reflections. A detailed program and list of speakers will be announced shortly.

All attendees will be expected to abide by the ANZAMEMS Equity and Diversity policy (https://www.anzamems.org/?page_id=9826) and Covid-Safe procedures.

Registration

Registration for the ANZAMEMS Professional Development Day has now closed.

Program

Program 

9:00am: Welcome / Acknowledgment of Country / Coffee (0.5 hour)

9:30am: Session 1: Parergon roundtable session on Special Issues, with Prof Rosalind Smith (Australian National University), A/Prof Sarah Ross (Te Herenga Waka-Victoria University of Wellington), A/Prof Katie Barclay (University of Adelaide), Dr Diana G. Barnes (University of New England), and a pre-recorded conversation with Kate Allan (Exeter College, Oxford) and Nupur Patel (Lincoln College, Oxford). (1.5 hours).

Chair: Dr Kristie Flannery (ACU)

11:00am: Break (0.5 hour)

11:30am: Session 2: Moving into policy work from a MEMS PhD, with Gillian Polack (1 hour)

Chair: Dr Helen Young (Deakin University)

12:30pm: Lunch break (1 hour)

1:30pm: Session 3: MEMS research in Australia, led by Uncle Bill Nicholson from the Wurundjeri people (1.5 hours)

Chair: Dr Helen Young (Deakin University)

3:00pm: Break (0.5 hour)

3:30pm: Session 4: What gives you hope in the humanities?, with Dr Helen Young (Deakin University), A/Prof Katie Barclay (University of Adelaide), Prof Lesley Head (President of the Australian Academy of the Humanities), Prof Charles Zika (University of Melbourne), and Dr David Newheiser (ACU) (1.5 hours)

Chair: A/Prof Sarah Ross (Te Herenga Waka-Victoria University of Wellington)

5:00pm: Close 

We invite in-person attendees to join us after the event for at the Prince Alfred Rooftop & Bar, 191 Grattan Street, Carlton (across the road from the event venue at The University of Melbourne).

Covid-Safe Event

Please note: Covid-Safe measures will be in place during the Event for those attending in person:

  • Free masks, RATs and hand sanitiser will be provided by Event organisers;
  • In-person attendees will be required to wear masks whilst indoors, and to provide proof of a negative RAT the morning of the Event;
  • ANZAMEMS strongly encourages individuals to remain up to date with their COVID-19 vaccinations;
  • Covid-safe meal options for morning/afternoon tea and lunch will also be provided.

Childcare

The Congress of HASS is a child friendly event. For more information about childcare options, please visit the Congress website: https://www.chass.org.au/congress.

Event Venue

The ANZAMEMS Professional Development Day will be held at The University of Melbourne (Parkville Campus), in the Infrastructure Engineering Building (Building number 174, Block C). 

The room we will be using for the Symposium is C428 (located on the fourth floor).

Locate building number 174 on the map of The University of Melbourne campus: https://maps.unimelb.edu.au/parkville/building/174.

Locate room C428 on the map of The University of Melbourne campus: https://maps.unimelb.edu.au/parkville/building/174/428.

Coffee and Meals

For those joining us in person:

All drinks and meals on the day are complimentary. 

Coffee/morning/afternoon tea is available at the House of Cards coffee cart, located nearby the Symposium venue on Engineering Lane at The University of Melbourne: http://houseofcardsespresso.com/.

Please make your way to House of Cards and show your name badge to the staff to receive your complimentary regular sized coffee and food item. You are entitled to two regular beverages (including extras such as soy milk, oat milk etc.) and two food items (max. value $8 each) for the day.

Packed lunches and bottles of water and juice will be delivered to the Symposium venue. We encourage you to take your packed lunch and drinks and head outside and explore the beautiful campus of The University of Melbourne during your lunch break.

Zoom Link

For those joining us online, the Zoom link will be circulated shortly via email.

Please contact Dr Marina Gerzic info@anzamems.org should you have any connection issues on the day.